Proceedings of the Japan Academy, Series A, Mathematical Sciences

Limiting cases of Sobolev inequalities on stratified groups

Michael Ruzhansky and Nurgissa Yessirkegenov

Full-text: Open access

Abstract

In this paper we present critical Gagliardo-Nirenberg, Trudinger-type and Brezis-Gallouet-Wainger inequalities concerning the limiting cases of the embedding theorems for Sobolev spaces on stratified groups. Moreover, using the critical Gagliardo-Nirenberg inequality the existence of least energy solutions of the nonlinear Schrödinger type equations can be obtained. We also express the best constant in the critical Gagliardo-Nirenberg inequality in the variational form as well as in terms of the ground state solutions of the corresponding nonlinear subelliptic equations.

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 95, Number 8 (2019), 83-87.

Dates
First available in Project Euclid: 2 October 2019

Permanent link to this document
https://projecteuclid.org/euclid.pja/1570003225

Digital Object Identifier
doi:10.3792/pjaa.95.83

Mathematical Reviews number (MathSciNet)
MR4014782

Subjects
Primary: 35J35: Variational methods for higher-order elliptic equations 35G20: Nonlinear higher-order equations
Secondary: 22E30: Analysis on real and complex Lie groups [See also 33C80, 43-XX] 43A80: Analysis on other specific Lie groups [See also 22Exx]

Keywords
Trudinger inequality Gagliardo-Nirenberg inequality Sobolev inequality stratified group sub-Laplacian

Citation

Ruzhansky, Michael; Yessirkegenov, Nurgissa. Limiting cases of Sobolev inequalities on stratified groups. Proc. Japan Acad. Ser. A Math. Sci. 95 (2019), no. 8, 83--87. doi:10.3792/pjaa.95.83. https://projecteuclid.org/euclid.pja/1570003225


Export citation

References

  • R. A. Adams, Sobolev spaces, Academic Press, New York, 1975.
  • D. R. Adams, A sharp inequality of J. Moser for higher order derivatives, Ann. of Math. (2) 128 (1988), no. 2, 385–398.
  • A. Adimurthi and K. Sandeep, A singular Moser-Trudinger embedding and its applications, NoDEA Nonlinear Differential Equations Appl. 13 (2007), no. 5–6, 585–603.
  • S. Adachi and K. Tanaka, Trudinger type inequalities in $\mathbf{R}^{N}$ and their best exponents, Proc. Amer. Math. Soc. 128 (2000), no. 7, 2051–2057.
  • H. Brézis, Laser beams and limiting cases of Sobolev inequalities, in Nonlinear partial differential equations and their applications. Collège de France Seminar, Vol. II (Paris, 1979/1980), Res. Notes in Math., 60, Pitman, Boston, MA, 1982, pp. 86–97.
  • H. Brézis and T. Gallouet, Nonlinear Schrödinger evolution equations, Nonlinear Anal. 4 (1980), no. 4, 677–681.
  • H. Brézis and S. Wainger, A note on limiting cases of Sobolev embeddings and convolution inequalities, Comm. Partial Differential Equations 5 (1980), no. 7, 773–789.
  • L. Carleson and S.-Y. A. Chang, On the existence of an extremal function for an inequality of J. Moser, Bull. Sci. Math. (2) 110 (1986), no. 2, 113–127.
  • W. S. Cohn and G. Lu, Best constants for Moser-Trudinger inequalities on the Heisenberg group, Indiana Univ. Math. J. 50 (2001), no. 4, 1567–1591.
  • J. Chen and E. M. Rocha, A class of sub-elliptic equations on the Heisenberg group and related interpolation inequalities, in Advances in harmonic analysis and operator theory, Oper. Theory Adv. Appl., 229, Birkhäuser/Springer Basel AG, Basel, 2013, pp. 123–137.
  • H. Engler, An alternative proof of the Brezis-Wainger inequality, Comm. Partial Differential Equations 14 (1989), no. 4, 541–544.
  • M. Flucher, Extremal functions for the Trudinger-Moser inequality in 2 dimensions, Comment. Math. Helv. 67 (1992), no. 3, 471–497.
  • G. B. Folland, Subelliptic estimates and function spaces on nilpotent Lie groups, Ark. Mat. 13 (1975), no. 2, 161–207.
  • V. Fischer and M. Ruzhansky, Quantization on nilpotent Lie groups, Progress in Mathematics, 314, Birkhäuser/Springer, 2016.
  • G. B. Folland and E. M. Stein, Hardy spaces on homogeneous groups, Mathematical Notes, 28, Princeton University Press, Princeton, NJ, 1982.
  • H. Kozono, T. Ogawa and H. Sohr, Asymptotic behaviour in $L^{r}$ for weak solutions of the Navier-Stokes equations in exterior domains, Manuscripta Math. 74 (1992), no. 3, 253–275.
  • N. Lam and G. Lu, Sharp Moser-Trudinger inequality on the Heisenberg group at the critical case and applications, Adv. Math. 231 (2012), no. 6, 3259–3287.
  • N. Lam, G. Lu and H. Tang, On nonuniformly subelliptic equations of $Q$-sub-Laplacian type with critical growth in the Heisenberg group, Adv. Nonlinear Stud. 12 (2012), no. 3, 659–681.
  • N. Lam, G. Lu and H. Tang, Sharp subcritical Moser-Trudinger inequalities on Heisenberg groups and subelliptic PDEs, Nonlinear Anal. 95 (2014), 77–92.
  • J. Moser, A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J. 20 (1970/71), 1077–1092.
  • J. B. McLeod and L. A. Peletier, Observations on Moser's inequality, Arch. Rational Mech. Anal. 106 (1989), no. 3, 261–285.
  • T. Ogawa, A proof of Trudinger's inequality and its application to nonlinear Schrödinger equations, Nonlinear Anal. 14 (1990), no. 9, 765–769.
  • T. Ogawa and T. Ozawa, Trudinger type inequalities and uniqueness of weak solutions for the nonlinear Schrödinger mixed problem, J. Math. Anal. Appl. 155 (1991), no. 2, 531–540.
  • T. Ozawa, On critical cases of Sobolev's inequalities, J. Funct. Anal. 127 (1995), no. 2, 259–269.
  • T. Ozawa, Characterization of Trudinger's inequality, J. Inequal. Appl. 1 (1997), no. 4, 369–374.
  • M. Ruzhansky, D. Suragan and N. Yessirkegenov, Caffarelli-Kohn-Nirenberg and Sobolev type inequalities on stratified Lie groups, NoDEA Nonlinear Differential Equations Appl. 24 (2017), no. 5, Art. 56.
  • M. Ruzhansky, N. Tokmagambetov and N. Yessirkegenov, Best constants in Sobolev and Gagliardo-Nirenberg inequalities on graded groups and ground states for higher order nonlinear subelliptic equations, arXiv:1704.01490.
  • M. Ruzhansky and N. Yessirkegenov. Critical Sobolev, Gagliardo-Nirenberg, Trudinger and Brezis-Gallouet-Wainger inequalities, best constants, and ground states on graded groups. arXiv:1709.08263.
  • M. Ruzhansky and N. Yessirkegenov. Hypoelliptic functional inequalities. arXiv:1805.01064.
  • M. Ruzhansky and N. Yessirkegenov, New progress on weighted Trudinger-Moser and Gagliardo-Nirenberg, and critical Hardy inequalities on stratified groups, in Landscapes of time-frequency analysis, Appl. Numer. Harmon. Anal, Birkhäuser, Springer, Cham, Basel, 2019, pp. 277–289.
  • R. S. Strichartz, A note on Trudinger's extension of Sobolev's inequalities, Indiana Univ. Math. J. 21 (1971/72), 841–842.
  • N. S. Trudinger, On imbeddings into Orlicz spaces and some applications, J. Math. Mech. 17 (1967), 473–483.